Can antibiotics cause gastritis and dosage of nexium (esomeprazole) to treat it?

No. Antibiotics don't cause gastritis although some are harder on stomach than others. Erythromycin & clindamycin are known to be especially harsh on gut, former w/nausea & vomiting while latter w/diarrhea (although all are known to cause C diff diarrhea).There's no specific dose of Nexium (esomeprazole) or any other proton pump inhibitor to treat side effects.

Related Questions

Is there a drug most beneficial for treating gastritis? On nexium (esomeprazole) for reflux/cough for 3 mos which went away but now have mild gastritis. Nexium (esomeprazole) cause?

Gastritis. Nexium (esomeprazole) is quite effective treatment for gastritis and it generally causes healing after only a few weeks in most cases unless there is achlorhydria(lack of stomach acid) from the beginning. I'm not aware of nexium (esomeprazole) or ppi's causing cases of classic gastritis. A gastroenterologist is best qualified to evaluate you for diagnosis and treatment. A gastroscopy may be done if the diagnosis is in doubt. Read more...

I have had erosive gastritis for 2 years now despite being treated with Protonix and Nexium (esomeprazole). WHY?

H. Pylori infection. Have you been scoped & if so, was a biopsy obtained? If not, it's still reasonable to argue that you have a bacterial infection of your stomach lining. At this point, an empiric triple or even quadruple therapy protocol is warranted (PPI + clarithromycin (or amoxicillin) + metronidazole + bismuth salicylate) x2 weeks. This could be managed by a Family Doc or PCP; no need to see gastroenterologist. Read more...

I have Gastritis no know cause, I started Nexium (esomeprazole) 20mg almost a month ago, I still have days of pain, bloating, and can still see blood in my BM???

? More going on here. What you describe neither sounds like adequate gastritis treatment, nor are your signs/symptoms likely solely due to gastritis. Please schedule an appointment with your gastroenterologist--you need further testing to identify the untreated aspects of your care. Read more...
Gastritis? SMartins ~ if you still have blood in your stool this needs full workup and investigation with flexible sigmoidoscopy or colonoscopy. Pleas continue with the Nexium (esomeprazole) and see a gastro-enterologist for a bowel exam.( or visit the nearest ER) thanks. Read more...
See answer. If you are seeing bright red blood in stool it's coming from bleeding hemorrhoids or from another source in your colon, not from gastritis(which would cause black bowel movements.) Your pain my be from gastritis or another cause. There are different types of gastritis. Discuss your symptoms with your Dr. May need colonoscopy or flex sig if not done already> http://wb.md/1Jj80zo . Read more...

How do I or for that matter my doctor knows that my gastritis and esophogitis is caused by acid or bile? I have bren on Nexium (esomeprazole) for a very long time?

Endoscopy . The primary way to know is through an endoscopy. Sometimes being on med's like Nexium (esomeprazole) for prolonged periods can also cause chronic atrophic gastritis. People also forget to stay regimented with their food, be aware of other meds like NSAIDS, and practice continuous stress management. Read more...

What can be reason for reoccuring gastritis? It gets better with Nexium (esomeprazole) but returns back again. Can it eventually result in severe complications?

H pylori. h pylori infection can cause a gastritis that may improve with antacids but won't completely go away unless you also use a combination of antibiotics. Ask your doctor to check a stool test for the H pylori bacteria. . Read more...